Mississippi, 2014Damaging Wind in Mississippi, December 5, 2014
December 5, 2014 · NWS JAN · 1 event in 1 county or zone
An upper level disturbance moved through the region and produced some thunderstorms. A few of the storms became strong to severe and produced a little wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through the region and produced some thunderstorms. A few of the storms became strong to severe and produced a little wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 5, 3:51 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 5, 3:51 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CST FRI DEC 5 2014
.DISCUSSION...LINE OF MOSTLY SHOWERS IS ENTERING THE DELTA REGION
THIS AFTERNOON. THIS WAS THE DEVELOPING WARM ADVECTION SHOWERS
MENTIONED DURING THE MORNING UPDATE. FURTHER BEHIND THIS
LINE...ANOTHER GROUP OF SHOWERS AND ISOLATED THUNDERSTORMS ARE
BEGINNING TO DEVELOP AND THIS IS ALONG THE COLD FRONT. THE UPPER
SHORTWAVE TROUGH IS LOCATED ACROSS THE OZARKS AS IS THE SFC LOW. AS
BOTH OF THESE TRAVERSE THE REGION LATER THIS AFTERNOON INTO TONIGHT
THIS WILL BRING A COLD FRONT THROUGH THE REGION. AHEAD OF THIS
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AND
THERE IS STILL A LIMITED RISK FOR A FEW STRONG TO SEVERE STORMS IN
THE DELTA. IN THIS REGION MODELS INDICATE 500-700J/KG MU CAPE WILL BE
IN PLACE AND PLENTY OF LOW AND DEEP LAYER WIND SHEAR. THE PRIMARY
RISK WITH THESE STORMS WILL CONTINUE TO BE DAMAGING WIND GUSTS.
SHOWERS WILL MOVE OUT OF THE REGION EARLY TO MIDDAY SATURDAY.
CONDITIONS WILL IMPROVE FROM NORTHWEST/WEST TO SOUTHEAST/EAST.
READINGS ON SATURDAY WILL BE COOLER IN THE DELTA AND AGAIN INTO THE
70S IN THE PINE BELT DUE TO TIMING OF THE FRONTAL PASSAGE. SUNDAY
WILL BE DRY AS UPPER RIDGING WILL MAKE A BRIEF APPEARANCE OVER THE
REGION. TEMPERATURES WILL BE COOLER AND BIT MORE SEASONAL.
ANOTHER TROUGH WILL MOVE ACROSS THE REGION ON MONDAY BUT SHOULD NOT
BRING RAIN WITH IT. THIS WILL BRING A REINFORCING COLD FRONT THROUGH
WHICH WILL KEEP OUR TEMPERATURES SEASONAL AND FEEL A LITTLE MORE
LIKE DECEMBER. THE REMAINDER OF NEXT WEEK LOOKS DRY WITH
TEMPERATURES NI THE 50S AND 60S FOR HIGHS AND 30S FOR LOWS. /28/
&&
.AVIATION...HE APPROACHING COLD FRONT IS BRINGING AN INCREASE IN
SHRA/TSRA CHANCES TO GLH/GWO AREA LATE THIS AFTN/EVNG...AND CHANCES
WILL INCREASE FARTHER EAST ACROSS THE AREA OVERNIGHT INTO EARLY
SATURDAY. ANOTHER ROUND OF LOW STRATUS AND PERHAPS SOME FOG WILL
RESULT IN MORE LIFR/IFR RESTRICTIONS LATE TONIGHT/EARLY SATURDAY. IT
APPEARS THERE WILL BE PERSISTENT MVFR STRATUS IN THE POST-FRONTAL
COLD ADVECTION REGIME SAT AFTN/NIGHT IN NE LOW LEVEL FLOW. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 60 67 41 59 / 69 25 3 3
MERIDIAN 60 71 41 60 / 67 39 2 2
VICKSBURG 58 66 39 58 / 68 16 1 4
HATTIESBURG 61 76 44 65 / 33 36 5 3
NATCHEZ 61 68 42 59 / 53 21 1 4
GREENVILLE 57 60 40 53 / 82 8 1 4
GREENWOOD 59 62 39 56 / 88 15 1 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
28/EC
Hazardous weather outlook, Dec 5, 2:23 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CST FRI DEC 5 2014
ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-062030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-WASHINGTON-
223 PM CST FRI DEC 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
NORTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD
FRONT LATE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD
BECOME SEVERE WITH THE PRIMARY THREAT BEING WIND GUSTS UP TO 60 MPH.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
LAZ009-015-016-023>026-MSZ027>033-035>066-072>074-062030-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
223 PM CST FRI DEC 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.
EC
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 5, 5:04 PM CST, 1 hour 21 minutes before
MSZ019-025-034-035-052335-
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
504 PM CST FRI DEC 5 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CST FRI DEC 5 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER TRIBBETT AT 504 PM CST...MOVING NORTHEAST AT 45 MPH.
PEOPLE IN EXTREME NORTH CENTRAL HUMPHREYS...SOUTHWESTERN LEFLORE...
SOUTHERN SUNFLOWER AND EAST CENTRAL WASHINGTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3359 9052 3337 9042 3323 9087 3339 9096
TIME...MOT...LOC 2304Z 246DEG 39KT 3335 9081
MRM
Thunderstorm Wind, Carroll
- When
- December 5, 6:25 PM CST
- Where
- Carroll County, 0.58 mi E of Black Hawk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.330, -90.010
Some trees were blown down along Highway 17 near Black Hawk.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Wisconsin, December 5, 20141 death · 1 event
- Winter Weather in Pennsylvania, December 5, 20145 injured · 2 events
- Damaging Wind in Arkansas, December 5, 2014$50,000 · 52 kt wind · 1 event
- Dense Fog in Kentucky, December 5, 201422 events
- Dense Fog in Missouri, December 5, 201411 events
- Flood in Wisconsin, December 5, 2014$5,000 · 1 event
- Winter Weather in New Jersey, December 5, 20141 event
- Heavy Rain in Illinois, December 5, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 545637.